Overdose of the Twinrix hepatitis A and B vaccine on my eighteen month old child
Patient : I have an 18 month daughter who was recently administered double the recommended dosage of the Twinrix hepatitis A and hepatitis B vaccine. The Dr was an elderly fellow with poor motor function. He accidentally squirted out a portion of the dosage prior to adminstering the needle but was not aware it occured until after he administered the needle. He then consulted another Dr and a pharmacist who recommended giving my daughter another half dose. He made another mistake by accidentally giving her another full dose (he "forgot"). Do I need to be worried? What are the potential side effects of an overdose of the Twinrix hepatitis A and hepatitis B vaccine on my 18 month old child?
I am very sorry about your unpleasant experience with your daughter’s vaccines. Let me reassure you that doubling the dodose for Hep A and B viruses would only cause a certain increase in the chance of developing normal side effects from both vaccines.
With that being said, I would suggest you to watch for signs of tenderness on the injection site, warmth, swelling rash and fever of more than 104F. Only if any of these signs or symptoms develops, you could administer Acetominophen to treat the symptoms and take her to the pediatrician for an evaluation. I wish her the best.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.